Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 6, 1998, 8:55 PM CDT for Howell County, Ozark County, Missouri. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 6, 1998, 8:55 PM CDT (01:55 UTC)
- Expired
- May 6, 1998, 10:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:00 PM CDT | Thunderstorm Wind 52 | Gainesville, MO | |
| May 6, 9:45 PM CDT | Thunderstorm Wind | Moody, MO | Thunderstorm winds downed trees along Highway 142. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
| May 6, 8:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 070155 RRA SVRSGF MOC091-153-070300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 PM CDT WED MAY 6 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI OZARK COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1000 PM CDT * AT 851 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF QUARTERS. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GAINESVILLE NEAR ELIJAH AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... CAULFIELD HOCOMO SOUTH FORK A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. IF YOU LIVE WITHIN THE WARNED AREA...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A SEVERE THUNDERSTORM WARNING MEANS THAT DAMAGING WINDS AND/OR LARGE HAIL CAN BE EXPECTED. SEEK SHELTER NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. GAEDE/SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, May 6, 2:40 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT WED MAY 6 1998 MAIN FCST FOCUS WILL BE WITH TSRA DEVELOPMENT TONIGHT. 17Z SOUNDING/GOES SOUNDING DATA SHOWS UNSTABLE ATMOSPHERE ACROSS SW MO WITH >2100 J/KG CAPES AND LIS OF -7. SFC ANALYSIS SHOWS LOW TO MID 60 DEW POINTS ACROSS S MO/SE KS. OUTFLOW BOUNDARIES EXTEND ACROSS SOUTHERN KANSAS AND TSRA WERE ALREADY OCCURRING THERE. ANOTHER BOUNDARY EXTENDS ACROSS S CNTRL MO. VISIBLE IMAGERY SHOWS LARGE CU FIELD ACROSS S MO AND KSGF SHOWS ONE SMALL STORM WHICH HAS DEVELOPED IN VERNON COUNTY. WOULD EXPECT MORE STORMS TO DEVELOP DURING THE NEXT COUPLE OF HOURS WITH INSTABILITIES REMAINING THE SAME OR SLIGHTLY HIGHER AND NO CAP. IF SEVERE STORMS DEVELOP...WOULD EXPECT LARGE HAIL WITH WBZ OF 6700 FT FROM LATEST SOUNDING. LARGE SCALE PICTURE CONTINUES TO BE AN UNCERTAINTY WITH MODELS CONTINUING THEIR DIFFERENCES. LOW OUT WEST WILL CONTINUE TO EJECT SHRTWV ENERGY INTO THE S STREAM WITH NEXT WV TO PUSH THROUGH TONIGHT. THIS SHOULD KICK BOUNDARY TO THE E TONIGHT AND BRING SFC WIND TO THE NW LATE TONIGHT. MAIN TSRA CHCS LOOK TO BE THIS AFTERNOON AND TONIGHT AND THEN SHIFTING TO THE E OF THE CWA ON THU. RECOMMENDATIONS FOR TONIGHT (PRELIMINARY GUIDANCE FOR COORDINATION) ...TORNADO WATCH FOR 3 SE KS COUNTIES UNTIL 9 PM... SGF/JLN...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. LOW IN THE MID 50S. WIND BECOMING NORTHWEST AT 5 TO 10 MPH. CHANCE OF PRECIPITATION 60 PERCENT. UNO...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. LOW 55 TO 60. WIND BECOMING WEST AT 5 TO 10 MPH. CHANCE OF PRECIPITATION IS 60 PERCENT. AIZ/VIH...MOSTLY CLOUDY WITH SHOWERS AND THUNDERSTORMS LIKELY. LOW IN THE MID 50S. WIND BECOMING NORTHWEST AT 5 TO 10 MPH. CHANCE OF PRECIPITATION IS 60 PERCENT. CCF SGF EB 055/073 052/075 053 05621 JLN EB 055/076 054/078 055 05621 LINDENBERG
In the hours before
Special weather statement, May 6, 5:30 PM CDT, 3 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT WED MAY 6 1998 INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...TORNADO WATCH FOR SOUTHEAST KANSAS TIL 9 PM... ...TORNADO WATCH FOR SOUTHWEST MISSOURI AND PORTIONS OF SOUTH CENTRAL MISSOURI TIL 10 PM... ...TORNADO WATCH FOR THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION TIL 11 PM... A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA. THIS AIRMASS IS COLLIDING WITH SEVERAL SURFACE BOUNDARIES AND A SURFACE LOW NEAR KANSAS CITY. IN ADDITION...THERE IS ENOUGH LOW LEVEL SHEAR TO BRING THE THREAT OF ISOLATED TORNADOES TO THE AREA. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED ITS THIRD TORNADO WATCH FOR OUR AREA. OUR ENTIRE 37 COUNTY WARNING AREA IS UNDER A TORNADO WATCH. SOUTHEAST KANSAS WHICH INCLUDES COLUMBUS...PITTSBURG AND FT SCOTT KANSAS HAS A TORNADO WATCH TIL 9 PM. AREAS GENERALLY SOUTH OFF A LINE FROM LAMAR TO HOUSTON HAVE A TORNADO WATCH TIL 10 PM. AREAS GENERALLY NORTH OF A LAMAR TO HOUSTON TO EMINENCE LINE HAVE A TORNADO WATCH IN EFFECT TIL 11 PM. LARGE HAIL AND VERY HEAVY RAIN IS THE MAIN THREAT WITH THIS SITUATION. HAIL UP TO 2 INCHES AND RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS ALONG WITH ISOLATED TORNADOES. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. GORDON
Special weather statement, May 6, 5:30 PM CDT, 3 hours 25 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT WED MAY 6 1998 INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...TORNADO WATCH FOR SOUTHEAST KANSAS TIL 9 PM... ...TORNADO WATCH FOR SOUTHWEST MISSOURI AND PORTIONS OF SOUTH CENTRAL MISSOURI TIL 10 PM... ...TORNADO WATCH FOR THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION TIL 11 PM... A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA. THIS AIRMASS IS COLLIDING WITH SEVERAL SURFACE BOUNDARIES AND A SURFACE LOW NEAR KANSAS CITY. IN ADDITION...THERE IS ENOUGH LOW LEVEL SHEAR TO BRING THE THREAT OF ISOLATED TORNADOES TO THE AREA. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED ITS THIRD TORNADO WATCH FOR OUR AREA. OUR ENTIRE 37 COUNTY WARNING AREA IS UNDER A TORNADO WATCH. SOUTHEAST KANSAS WHICH INCLUDES COLUMBUS...PITTSBURG AND FT SCOTT KANSAS HAS A TORNADO WATCH TIL 9 PM. AREAS GENERALLY SOUTH OFF A LINE FROM LAMAR TO HOUSTON HAVE A TORNADO WATCH TIL 10 PM. AREAS GENERALLY NORTH OF A LAMAR TO HOUSTON TO EMINENCE LINE HAVE A TORNADO WATCH IN EFFECT TIL 11 PM. LARGE HAIL AND VERY HEAVY RAIN IS THE MAIN THREAT WITH THIS SITUATION. HAIL UP TO 2 INCHES AND RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS ALONG WITH ISOLATED TORNADOES. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. GORDON
Special weather statement, May 6, 7:49 PM CDT, 1 hour 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 PM CDT WED MAY 6 1998 INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...TORNADO WATCH NUMBER 297 FOR PORTIONS OF SOUTHWEST MISSOURI AND PORTIONS TIL 2 AM... ...TORNADO WATCH 296 FOR PORTIONS OF SOUTH CENTRAL MISSOURI TIL 11 PM... ...TORNADO WATCH 293 FOR SOUTHEAST KANSAS HAS BEEN CANCELLED AND HAS BEEN SUPERCEDED BY TORNADO WATCH 297... THE COMBINATION OF A VERY MOIST AND UNSTABLE AIRMASS AND NUMEROUS SURFACE BOUNDARIES CONTINUE TO BRING THE THREAT OF SEVERE WEATHER TO SOUTHWEST AND SOUTH CENTRAL MISSOURI. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS SUPERCEDED TORNADO WATCH 293 OVER KANSAS AND TORNADO WATCH 294 OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHWEST MISSOURI. A NEW TORNADO WATCH FOR SOUTHWEST MISSOURI AND SOUTH CENTRAL MISSOURI IS IN NOW EFFECT TIL 2 AM. THE WATCH IS GENERALLY IN EFFECT FOR AREAS SOUTH OF A LAMAR TO LEBANON TO SALEM LINE. THIS INCLUDES SPRINGFIELD...JOPLIN AND WEST PLAINS. POINTS TO THE NORTH OF THIS LINE ARE UNDER A TORNADO WATCH TIL 11 PM TONIGHT. THIS INCLUDES VERSAILLES...NEVADA AND HERMITAGE. SOUTHEAST KANSAS IS NO LONGER UNDER A TORNADO WATCH. THEY STILL MAY RECEIVE SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...THEY ARE NO LONGER UNDER A TORNADO THREAT. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. GORDON
Special weather statement, May 6, 7:49 PM CDT, 1 hour 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 PM CDT WED MAY 6 1998 INCLUDING THE TOWNS OF... PITTSBURG ROLLA LEBANON JOPLIN SPRINGFIELD BRANSON FORT SCOTT NEVADA CAMDENTON NEOSHO WEST PLAINS FORT LEONARD WOOD LAMAR BOLIVAR SALEM MARSHFIELD ...TORNADO WATCH NUMBER 297 FOR PORTIONS OF SOUTHWEST MISSOURI AND PORTIONS TIL 2 AM... ...TORNADO WATCH 296 FOR PORTIONS OF SOUTH CENTRAL MISSOURI TIL 11 PM... ...TORNADO WATCH 293 FOR SOUTHEAST KANSAS HAS BEEN CANCELLED AND HAS BEEN SUPERCEDED BY TORNADO WATCH 297... THE COMBINATION OF A VERY MOIST AND UNSTABLE AIRMASS AND NUMEROUS SURFACE BOUNDARIES CONTINUE TO BRING THE THREAT OF SEVERE WEATHER TO SOUTHWEST AND SOUTH CENTRAL MISSOURI. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS SUPERCEDED TORNADO WATCH 293 OVER KANSAS AND TORNADO WATCH 294 OVER PORTIONS OF NORTHERN OKLAHOMA AND SOUTHWEST MISSOURI. A NEW TORNADO WATCH FOR SOUTHWEST MISSOURI AND SOUTH CENTRAL MISSOURI IS IN NOW EFFECT TIL 2 AM. THE WATCH IS GENERALLY IN EFFECT FOR AREAS SOUTH OF A LAMAR TO LEBANON TO SALEM LINE. THIS INCLUDES SPRINGFIELD...JOPLIN AND WEST PLAINS. POINTS TO THE NORTH OF THIS LINE ARE UNDER A TORNADO WATCH TIL 11 PM TONIGHT. THIS INCLUDES VERSAILLES...NEVADA AND HERMITAGE. SOUTHEAST KANSAS IS NO LONGER UNDER A TORNADO WATCH. THEY STILL MAY RECEIVE SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...THEY ARE NO LONGER UNDER A TORNADO THREAT. A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE IN AND NEAR THE WATCH AREA. TAKE TIME NOW TO THINK ABOUT WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE INTERRUPTED DURING SEVERE STORMS. GORDON
Local storm report, May 6, 8:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
816 PM CDT WED MAY 06 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM STOCKTON MO .88 INCH HAIL
05/06/98 CEDAR 8 MILES EAST OF STOCKTON
0520 PM ASBURY MO 1 INCH HAIL
05/06/98 JASPER
0530 PM ORONOGO MO 1 INCH HAIL
05/06/98 JASPER
0536 PM ALDRICH MO 1.75 INCH HAIL
05/06/98 POLK 4 N OF ALDRICH
0540 PM FAIR PLAY MO .75 INCH HAIL
05/06/98 POLK 4S OF FAIR PLAY
0555 PM BOLIVAR MO WIND DAMAGE
05/06/98 POLK TREE LIMBS
DOWN...ESTIMATED 60 MPH
WINDS
0555 PM BOLIVAR MO 1.75 INCH HAIL
05/06/98 POLK
0600 PM CAMDENTON MO .75 INCH HAIL
05/06/98 CAMDEN
0603 PM CAMDENTON MO .88 INCH HAIL
05/06/98 CAMDEN
0622 PM BUFFALO MO .88 INCH HAIL
05/06/98 DALLAS 7 S OF BUFFALO
0625 PM HALF WAY MO WIND DAMAGE
05/06/98 POLK TREES DOWN 6 S OF HALF WAY
0630 PM PENNSBORO MO 1.75 INCH HAIL
05/06/98 DADE 2 MILES E OF PENNSBORO
0635 PM NEOSHO MO .88 INCH HAIL
05/06/98 NEWTON
0638 PM EVERTON MO 1 INCH HAIL
05/06/98 DADE 3 S OF EVERTON
0638 PM EVERTON MO 1 INCH HAIL
05/06/98 DADE
0645 PM ASH GROVE MO 1.75 INCH HAIL
05/06/98 GREENE 3 MILES EAST OF ASH GROVE
0647 PM STRAFFORD MO .75 INCH HAIL
05/06/98 GREENE
0649 PM WHEELERVILLE MO .88 INCH HAIL
05/06/98 BARRY
0650 PM MONETT MO .75 INCH HAIL
05/06/98 BARRY
0650 PM CONWAY MO .75 INCH HAIL
05/06/98 LACLEDE
0651 PM STRAFFORD MO .75 INCH HAIL
05/06/98 GREENE
0655 PM NEOSHO MO 1.75 INCH HAIL
05/06/98 NEWTON
0655 PM ASH GROVE MO 1.75 INCH HAIL
05/06/98 GREENE
0656 PM PHILLIPSBURG MO .75 INCH HAIL
05/06/98 LACLEDE 2 MILES NORTH OF
PHILLIPSBURG
0700 PM HURLEY MO .75 INCH HAIL
05/06/98 STONE
0708 PM HIGHLANDVILLE MO .88 INCH HAIL
05/06/98 CHRISTIAN
0715 PM GROVESPRING MO .75 INCH HAIL
05/06/98 WRIGHT
0716 PM OZARK MO 1 INCH HAIL
05/06/98 CHRISTIAN
0725 PM DAWSON MO 2.75 INCH HAIL
05/06/98 WRIGHT
0727 PM HARTVILLE MO 2.75 INCH HAIL
05/06/98 WRIGHT 7 MILES NORTH OF HARTVILLE
NEAR THE JUNCTION OF F AND
5
TAGGARTLocal storm report, May 6, 8:16 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
816 PM CDT WED MAY 06 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM STOCKTON MO .88 INCH HAIL
05/06/98 CEDAR 8 MILES EAST OF STOCKTON
0520 PM ASBURY MO 1 INCH HAIL
05/06/98 JASPER
0530 PM ORONOGO MO 1 INCH HAIL
05/06/98 JASPER
0536 PM ALDRICH MO 1.75 INCH HAIL
05/06/98 POLK 4 N OF ALDRICH
0540 PM FAIR PLAY MO .75 INCH HAIL
05/06/98 POLK 4S OF FAIR PLAY
0555 PM BOLIVAR MO WIND DAMAGE
05/06/98 POLK TREE LIMBS
DOWN...ESTIMATED 60 MPH
WINDS
0555 PM BOLIVAR MO 1.75 INCH HAIL
05/06/98 POLK
0600 PM CAMDENTON MO .75 INCH HAIL
05/06/98 CAMDEN
0603 PM CAMDENTON MO .88 INCH HAIL
05/06/98 CAMDEN
0622 PM BUFFALO MO .88 INCH HAIL
05/06/98 DALLAS 7 S OF BUFFALO
0625 PM HALF WAY MO WIND DAMAGE
05/06/98 POLK TREES DOWN 6 S OF HALF WAY
0630 PM PENNSBORO MO 1.75 INCH HAIL
05/06/98 DADE 2 MILES E OF PENNSBORO
0635 PM NEOSHO MO .88 INCH HAIL
05/06/98 NEWTON
0638 PM EVERTON MO 1 INCH HAIL
05/06/98 DADE 3 S OF EVERTON
0638 PM EVERTON MO 1 INCH HAIL
05/06/98 DADE
0645 PM ASH GROVE MO 1.75 INCH HAIL
05/06/98 GREENE 3 MILES EAST OF ASH GROVE
0647 PM STRAFFORD MO .75 INCH HAIL
05/06/98 GREENE
0649 PM WHEELERVILLE MO .88 INCH HAIL
05/06/98 BARRY
0650 PM MONETT MO .75 INCH HAIL
05/06/98 BARRY
0650 PM CONWAY MO .75 INCH HAIL
05/06/98 LACLEDE
0651 PM STRAFFORD MO .75 INCH HAIL
05/06/98 GREENE
0655 PM NEOSHO MO 1.75 INCH HAIL
05/06/98 NEWTON
0655 PM ASH GROVE MO 1.75 INCH HAIL
05/06/98 GREENE
0656 PM PHILLIPSBURG MO .75 INCH HAIL
05/06/98 LACLEDE 2 MILES NORTH OF
PHILLIPSBURG
0700 PM HURLEY MO .75 INCH HAIL
05/06/98 STONE
0708 PM HIGHLANDVILLE MO .88 INCH HAIL
05/06/98 CHRISTIAN
0715 PM GROVESPRING MO .75 INCH HAIL
05/06/98 WRIGHT
0716 PM OZARK MO 1 INCH HAIL
05/06/98 CHRISTIAN
0725 PM DAWSON MO 2.75 INCH HAIL
05/06/98 WRIGHT
0727 PM HARTVILLE MO 2.75 INCH HAIL
05/06/98 WRIGHT 7 MILES NORTH OF HARTVILLE
NEAR THE JUNCTION OF F AND
5
TAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 50 min |
| May 6, 7:15 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 65 min |
| May 6, 7:28 PM CDT | Tornado Warning | SGF | Dent | 37 min |
| May 6, 7:36 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 6 hr |
| May 6, 7:36 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 50 min |
| May 6, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 33 min |
| May 6, 8:18 PM CDT | Tornado Warning | SGF | Ozark | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.